Alert archive / Virginia / Wind Advisories in 2006
Wind Advisory 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Jan 14, 2006, 5:39 AM EST for 6 counties in Virginia; Rockingham County, Stokes County, Yadkin County, North Carolina. It took effect at Jan 14, 2006, 6:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 5:39 AM EST (10:39 UTC)
- In effect from
- Jan 14, 2006, 6:00 AM EST
- Expired
- Jan 15, 2006, 6:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Blacksburg, VA
Counties Rockingham County, NC, Stokes County, NC, Yadkin County, NC, Campbell County, VA, City of Danville, VA, City of Lynchburg, VA, City of Martinsville, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 60 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 10.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 141039 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 539 AM EST SAT JAN 14 2006 ...DAMAGING WINDS POSSIBLE THIS WEEKEND... .AN AREA OF LOW PRESSURE WILL DEEPEN OFF THE EAST COAST TODAY AND TONIGHT...PRODUCING VERY STRONG WINDS. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-141845- /O.CON.KRNK.HW.W.0001.060114T1100Z-060115T1100Z/ ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST 539 AM EST SAT JAN 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. WEST WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 45 MPH THIS MORNING WILL BECOME NORTHWEST AT 30 TO 40 MPH WITH GUSTS UP TO 65 MPH THIS AFTERNOON AND TONIGHT. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER LINES. $$ NCZ004-005-020-VAZ043>045-141845- /O.NEW.KRNK.WI.Y.0001.060114T1100Z-060115T1100Z/ STOKES-ROCKINGHAM-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE... MARTINSVILLE...DANVILLE...LYNCHBURG 539 AM EST SAT JAN 14 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SUNDAY. WEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH THIS MORNING WILL BECOME NORTHWEST AT 20 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON AND TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS71 KRNK 141629 AAA NPWRNK URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1129 AM EST SAT JAN 14 2006 ...DAMAGING WINDS POSSIBLE THROUGH TONIGHT... .AN AREA OF LOW PRESSURE WILL DEEPEN OFF THE EAST COAST INTO THIS EVENING. THIS IN COMBINATION WITH HIGH PRESSURE BUILDING IN FROM THE WEST WILL RESULT IN VERY STRONG WINDS THROUGH TONIGHT. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-150030- /O.CON.KRNK.HW.W.0001.000000T0000Z-060115T1100Z/ ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST 1129 AM EST SAT JAN 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 65 MPH BY LATE THIS AFTERNOON...AND THEN CONTINUE THIS EVENING. THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER LINES. $$ NCZ004-005-020-VAZ043>045-150030- /O.CON.KRNK.WI.Y.0001.000000T0000Z-060115T1100Z/ STOKES-ROCKINGHAM-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE... MARTINSVILLE...DANVILLE...LYNCHBURG 1129 AM EST SAT JAN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. WEST WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 35 MPH WILL BECOME NORTHWEST AT 20 TO 35 MPH WITH GUSTS UP TO 50 MPH BY LATE THIS AFTERNOON OR EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 150027 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 727 PM EST SAT JAN 14 2006 ...VERY STRONG WINDS TO CONTINUE OVERNIGHT... .A DEEPENING AREA OF LOW PRESSURE OFF THE NEW ENGLAND COAST WILL CONTINUE TO PROVIDE VERY STRONG AND GUSTY WINDS THROUGH THE OVERNIGHT HOURS. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-150900- /O.CON.KRNK.HW.W.0001.000000T0000Z-060115T1100Z/ ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST 727 PM EST SAT JAN 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. NORTHWEST WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS...WITH OCCASIONAL GUSTS UP TO 65 MPH LIKELY...PARTICULARLY ACROSS THE HIGHER TERRAIN. WINDS WILL BEGIN TO SUBSIDE TOWARD MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER LINES. $$ NCZ004-005-020-VAZ043>045-150900- /O.CON.KRNK.WI.Y.0001.000000T0000Z-060115T1100Z/ STOKES-ROCKINGHAM-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE... MARTINSVILLE...DANVILLE...LYNCHBURG 727 PM EST SAT JAN 14 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS. THE WINDS WILL BEGIN TO SUBSIDE TOWARD MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...AND MAY CAUSE MINOR PROPERTY DAMAGE. USE EXTRA CAUTION IF TRAVELLING OVERNIGHT. $$ LAWRENCE
000 WWUS71 KRNK 150842 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 342 AM EST SUN JAN 15 2006 ...VERY STRONG WINDS WILL CONTINUE EARLY THIS MORNING... .A DEEPENING AREA OF LOW PRESSURE OFF LONG ISLAND WILL CONTINUE TO PROVIDE VERY STRONG AND GUSTY WINDS EARLY THIS MORNING. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-151100- /O.CON.KRNK.HW.W.0001.000000T0000Z-060115T1100Z/ ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST 342 AM EST SUN JAN 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WILL CONTINUE EARLY THIS MORNING ...WITH OCCASIONAL GUSTS UP TO 65 MPH POSSIBLE...PARTICULARLY ACROSS THE HIGHER TERRAIN. WINDS WILL BEGIN TO SUBSIDE TOWARD LATE MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE...DOWNED TREES AND POWER LINES. $$ NCZ004-005-020-VAZ043>045-151100- /O.CON.KRNK.WI.Y.0001.000000T0000Z-060115T1100Z/ STOKES-ROCKINGHAM-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE... MARTINSVILLE...DANVILLE...LYNCHBURG 342 AM EST SUN JAN 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE EARLY THIS MORNING. THE WINDS WILL BEGIN TO SUBSIDE AS THE MORNING PROGRESSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES...AND MAY CAUSE MINOR PROPERTY DAMAGE. USE EXTRA CAUTION IF TRAVELLING OVERNIGHT. $$
000 WWUS71 KRNK 151101 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 601 AM EST SUN JAN 15 2006 ...WINDS GRADUALLY DIMINISHING TODAY... .LOW PRESSURE OFF THE NEW ENGLAND COAST WILL CONTINUE TO MOVE AWAY FROM OUR REGION TODAY. HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT. NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-151215- /O.EXP.KRNK.HW.W.0001.000000T0000Z-060115T1100Z/ ASHE-ALLEGHANY-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...TAZEWELL...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... SALEM...FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST 601 AM EST SUN JAN 15 2006 ...HIGH WIND WARNING WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... WINDS WILL GRADUALLY DIMINISH TODAY. EXPECT NORTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 20 TO 40 MPH THIS MORNING. BY THIS AFTERNOON WINDS WILL BE 10 TO 20 MPH WITH GUSTS OF 15 TO 30 MPH. THE STRONGEST WINDS WILL BE ALONG THE BLUE RIDGE SOUTH OF ROANOKE AND IN NORTHWEST NORTH CAROLINA THIS MORNING. $$ NCZ004-005-020-VAZ043>045-151215- /O.EXP.KRNK.WI.Y.0001.000000T0000Z-060115T1100Z/ STOKES-ROCKINGHAM-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE... MARTINSVILLE...DANVILLE...LYNCHBURG 601 AM EST SUN JAN 15 2006 ...WIND ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... WINDS WILL GRADUALLY DIMINISH TODAY. EXPECT NORTHWEST WINDS OF 5 TO 15 MPH WITH GUSTS OF 15 TO 25 MPH BY THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 14, 3:24 AM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 14, 3:24 AM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
324 AM EST SAT JAN 14 2006
.SHORT TERM (TODAY THROUGH TONIGHT)...
STRONG WINDS AND WESTERN MOUNTAIN SNOW SHOWERS ARE THE TWO MAIN
EVENTS FOR THIS PERIOD. DECIDED TO ADD WIND ADVISORY ALONG THE
EASTERN EDGE OF THE HIGH WIND WARNING AREA. ALSO EXTENDED THE WINTER
WEATHER ADVISORY UNTIL MIDNIGHT...WHICH WILL MATCH UP WELL WITH RLX
GSP...AND LWX. LOWERED HIGH TEMPERATURES DOWN A FEW DEGREES IN THE
EAST. SFC LOW CENTER WILL CONTINUE ITS MARCH EASTWARD INTO NEW
ENGLAND...WHILE COLD FRONT TRAVELS INTO THE ATLANTIC OCEAN TODAY.
TRAILING UPPER LOW WILL RESULT IN UPSLOPE RAIN AND SNOW SHOWERS.
ALONG THE WESTERN SLOPES SNOW ACCUMULATIONS OF 2 TO 6 IN SE WEST
VIRGINIA SUPPORT WINTER WEATHER ADVISORY. INSTABILITY UNDER THE COLD
POOL TODAY WITH LOW LEVEL MOISTURE WILL CREATE SHOWERS. GFS 6 HOUR
PRESSURE RISES OF 5 TO 6 MB AND 850 MB WINDS ARE UP TO 55-65 KNOTS
OUT OF THE NORTHWEST BY 18Z TODAY SUPPORT WIND HEADLINES.
&&
.LONG TERM (SUNDAY THROUGH FRIDAY)
SUNDAY THROUGH MONDAY 500 MB HEIGHTS RISE. SURFACE RIDGE AXIS WILL
BE OVER THE FORECAST AREA ON MONDAY MORNING...THEN RETURN FLOW
INCREASES BY MONDAY NIGHT. WINDS GRADUALLY DIMINISH AFTER 12Z SUNDAY.
WILL BE CUTTING BACK POPS ON SUNDAY NIGHT. BETTER WARM AIR ADVECTION
AND ISENTROPIC LIFT DONT REACH COUNTY WARNING AREA UNTIL MONDAY
NIGHT.
850 MB TEMPERATURES WILL HAVE MODERATED BY MONDAY MORNING. BUT
DEEPER VALLEY THAT DECOUPLE OVERNIGHT WILL STILL DROP INTO THE LOWER
20S. STAYED SLIGHTLY BELOW MAV GUIDANCE FOR MAXIMUM TEMPERATURES ON
SUNDAY AND LOWS SUNDAY NIGHT.
NO CHANGES TUESDAY THROUGH FRIDAY.
&&
.AVIATION...
COLD FRONT HAS MOVE RAPIDLY EAST ACROSS AREA THIS MORNING. WINDS
HAVE SHIFTED TO THE WEST ACROSS OUR TAF SITES. PRESSURE GRADIENT
BEGINS TO TIGHTEN BY LATE THIS MORNING WITH WINDS INCREASING QUICKLY
THIS AFTERNOON INTO TONIGHT. IN THE EAST...EXPECT MVFR/VFR
CONDITIONS TODAY. WHILE IN THE WEST AT KLWB AND KBLF EXPECT IFR/MVFR
CONDITIONS IN RAIN AND SNOW SHOWERS.
VERY WINDY CONDITIONS LIKELY BY LATE TODAY AS GRADIENT TIGHTENS
SIGNIFICANTLY AND H85 FLOW INCREASES TO BETWEEN 55 AND 65 KNOTS...
COUPLED WITH STRONG SUBSIDENCE ON BACKSIDE OF DEPARTING
SYSTEM...SUSTAINED WIND SPEEDS SHOULD INCREASE TO 20 TO 40 MPH WITH
HIGHER GUSTS...WITH THE HIGHEST WINDS AT SITES ALONG/WEST OF THE
BLUE RIDGE MOUNTAINS.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER WEATHER ADVISORY FOR VAZ007-009-010-015 UNTIL MIDNIGHT
SUNDAY.
...HIGH WIND WARNING FOR VAZ007-009>020-022>024-032>035 UNTIL 6
AM SUNDAY.
...WIND ADVISORY FOR VAZ043>045 UNTIL 6 AM SUNDAY.
NC...HIGH WIND WARNING FOR NCZ001>003-018-019 UNTIL 6 AM SUNDAY.
...WINTER WEATHER ADVISORY FOR NCZ001-018 UNTIL MIDNIGHT SUNDAY.
...WIND ADVISORY FOR NCZ004-005-020 UNTIL 6 AM SUNDAY.
WV...WINTER WEATHER ADVISORY FOR WVZ042-043-045 UNTIL MIDNIGHT
SUNDAY.
&&
KK/AMS/KKHazardous weather outlook, Jan 13, 6:33 AM EST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 633 AM EST FRI JAN 13 2006 VAZ018>020-WVZ042>045-141145- CRAIG-ALLEGHANY-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 633 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A VIGOROUS COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT STRONG WINDS AND SNOW SHOWERS BEHIND THE FRONT SATURDAY AND SATURDAY NIGHT. 1 TO 5 INCHES OF SNOW IS ANTICIPATED THROUGH SATURDAY NIGHT...WITH THE HIGHEST AMOUNTS IN WESTERN GREENBRIER COUNTY. THE SNOW ACCUMULATION COMBINED WITH THE GUSTY WINDS WILL RESULT IN BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT. NCZ001-002-018-VAZ007-009>017-141145- ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD- 633 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A VIGOROUS COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ONCE THE COLD FRONT PASSES...NORTHWEST WINDS WILL INCREASE ON SATURDAY TO 20 TO 40 MPH WITH HIGHER GUSTS. ACROSS THE HIGHER ELEVATIONS OF NORTHWEST NORTH CAROLINA AND ALONG THE BLUE RIDGE SOUTH OF ROANOKE...WIND GUSTS NEAR 60 MPH ARE POSSIBLE. ALSO EXPECT PERIODS OF SNOW SHOWERS ACROSS SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA. 1 TO 4 INCHES SNOW IS ANTICIPATED THROUGH SATURDAY NIGHT...WITH THE HIGHEST AMOUNTS IN TAZEWELL COUNTY. THE SNOW ACCUMULATION COMBINED WITH THE GUSTY WINDS WILL RESULT IN BLOWING AND DRIFTING SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT. NCZ003-019-VAZ022>024-032>035-141145- SURRY-WILKES-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST- 633 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A VIGOROUS COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ONCE THE COLD FRONT PASSES...NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS. GUSTS UP TO 50 MPH ARE POSSIBLE ALONG THE BLUE RIDGE SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT. NCZ004>006-020-VAZ043>047-058-059-141145- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 633 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT A VIGOROUS COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT THIS AFTERNOON AND TONIGHT. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ONE THE COLD FRONT PASSES...EXPECT GUSTY NORTHWEST WINDS...AND MUCH COLDER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Jan 13, 11:40 PM EST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1140 PM EST FRI JAN 13 2006 NCZ005-006-VAZ035-044>047-058-059-140545- AMHERST-APPOMATTOX-BUCKINGHAM-CAMPBELL-CASWELL-CHARLOTTE-HALIFAX- PITTSYLVANIA-ROCKINGHAM- 1140 PM EST FRI JAN 13 2006 ...LINE OF SHOWERS WITH HEAVY RAIN MOVING THROUGH THE AREA... AT 11:40 PM...RADAR SHOWED A SOLID LINE OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING EAST THROUGH THE PIEDMONTS. THE LINE EXTENDED FROM THE AMHERST AREA SOUTH TO THE CITY OF LYNCHBURG TO JUST EAST OF THE CITY OF DANVILLE. RADAR ESTIMATED THAT THESE SHOWERS WERE PRODUCING RAINFALL AT A RATE OF AN INCH TO AN INCH AND A HALF AN HOUR. SOME LOCATIONS MAY SEE UP TO AN INCH OF RAIN IN LESS THAN AN HOUR AS THESE SHOWERS PASS THROUGH. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR PONDING OF WATER ON THE ROADS. IN ADDITION TO THE HEAVY RAIN...THESE SHOWERS MAY PRODUCE WIND GUSTS TO 40 MPH WHICH COULD DOWN TREE LIMBS AND POWER LINES. 07
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 8:48 PM EST | Severe Thunderstorm Warning | RNK | Yadkin | 27 min |
Nearby
Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.